MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ILS 25MM, STRAIGHT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ILS 25MM, STRAIGHT; STAPLE, IMPLANTABLE
Catalog Number SDH25A
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # r5770e.A manufacturing record evaluation was performed for the finished device lot/batch number, and no non-conformance's were identified.Per photographic evaluation: upon visual inspection of a photo, the following was observed: the photo shows tissue with three surgical instruments handling a violet suture.Also, a part of tissue appears to be open.Based on the photo alone the event describe is confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.
 
Event or Problem Description
Missing staples.It was reported that during the laparoscopic radical resection of right colon cancer surgery, noted incomplete staple line, some staples were missing.Suture was used to oversew.There was no patient consequence reported.No additional information can be provided.
 
Additional Manufacturer Narrative
(b)(4).Batch # r5770e.Investigation summary: a photo along with the device was returned for evaluation.Upon visual inspection of a photo, the following was observed: the photo shows tissue with three surgical instruments handling a violet suture.Also, a part of tissue appears to be open.The device analysis results found that the sdh25a device arrived with no apparent damage.The breakaway washer was cut and there were no staples present, indicating that the device achieved a full firing stroke.The device was reloaded with staples, a new washer was placed on the device and it was tested for functionality.It fired and formed all the staples as well as completely cut the test media and the breakaway washer without incident.The staple line was complete, and the staples meet the staple form release criteria.The event described could not be confirmed as the device performed without any difficulties noted.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.

Brand Name
ILS 25MM, STRAIGHT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8723881
Report Number3005075853-2019-19969
Device Sequence Number1925177
Product Code GDW
UDI-Device Identifier10705036003526
UDI-Public10705036003526
Combination Product (Y/N)N
PMA/510(K) Number
K983536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/23/2022
Device Catalogue NumberSDH25A
Device Lot NumberR4032A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2019
Initial Date Received by Manufacturer 05/30/2019
Supplement Date Received by Manufacturer06/25/2019
Initial Report FDA Received Date06/21/2019
Supplement Report FDA Received Date07/19/2019
Patient Sequence Number1